Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 5, 2006, 5:50 PM PDT for Elko County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 5:50 PM PDT (00:50 UTC)
- Expired
- Jul 5, 2006, 6:30 PM PDT
- In force
- 40 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 144 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 060050 SVRLKN NVC007-060130- /O.NEW.KLKN.SV.W.0013.060706T0050Z-060706T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 550 PM PDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA THIS INCLUDES THE CITIES OF...RUBY VALLEY...CLOVER VALLEY * UNTIL 630 PM PDT * AT 545 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF RUBY VALLEY...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF RUBY VALLEY BY 600 PM PDT CLOVER VALLEY BY 630 PM PDT LAT...LON 4068 11532 4054 11509 4091 11468 4102 11506 $$ SLA
2 follow-up statements
000 WWUS55 KLKN 060108 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 608 PM PDT WED JUL 5 2006 NVC007-060130- /O.CON.KLKN.SV.W.0013.000000T0000Z-060706T0130Z/ ELKO NV- 608 PM PDT WED JUL 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR CENTRAL ELKO COUNTY... AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF CLOVER VALLEY...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLOVER VALLEY BY 630 PM PDT LAT...LON 4068 11532 4054 11509 4091 11468 4102 11506 $$ SLA
000 WWUS55 KLKN 060129 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 627 PM PDT WED JUL 5 2006 NVC007-060137- /O.EXP.KLKN.SV.W.0013.000000T0000Z-060706T0130Z/ ELKO NV- 629 PM PDT WED JUL 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY EXPIRES AT 630 PM PDT... SEVERE THUNDERSTORMS ARE NO LONGER A THREAT IN THE RUBY VALLEY AND CLOVER VALLEY AREAS. STRONG THUNDERSTORMS ARE STILL POSSIBLE WITH VERY HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH. LAT...LON 4068 11532 4054 11509 4091 11468 4102 11506 $$ SLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM PDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 5, 3:00 PM PDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT WED JUL 5 2006 .SYNOPSIS...FOR THIS EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS EASTERN NEVADA. A DRIER SOUTHWEST FLOW WILL BEGIN TO PUSH INTO THE REGION ON THURSDAY AND FRIDAY LIMITING THE THREAT OF THUNDERSTORMS TO FAR EASTERN NEVADA. MOISTURE WILL BEGIN TO CREEP WESTWARD AGAIN OVER THE WEEKEND AS HIGH PRESSURE BUILDS NORTHWARD. && SHORT TERM...MOISTURE AND INSTABILITY REMAIN ACROSS EASTERN PORTION OF CWA AS A SHORTWAVE IN SOUTHWEST FLOW ALOFT PASSES OVER...ALONG WITH AN EXITING H3 JET MAX OF 55KTS MOVING SW-NE JUST WEST OF NEVADA. WILL SEE MORE SHOWERS AND THUNDERSTORMS ACROSS EASTERN CWA THROUGH THE EVENING...WITH ISOLATED SHOWERS OVERNIGHT MAINLY IN NORTHERN EUREKA AND ELKO COUNTIES. DRY AIR MOVING IN FROM THE WEST WILL GRADUALLY PUSH THE MOISTURE INTO EASTERN NEVADA THURSDAY... REMAINING OVER ONLY EXTREME EASTERN NEVADA THURSDAY NIGHT AND FRIDAY...FOR THE CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THOSE AREAS. ROOD && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY NIGHT)...LONG RANGE MODELS IN GOOD AGREEMENT THROUGH THE WEEKEND KEEPING MONSOON MOISTURE FLOW IN EASTERN AND SOUTHERN NV. DID NOT MAKE ANY CHANGES AS GOING FORECAST LOOKS TO BE IN GREAT SHAPE. BEST CHANCES FOR MOIST THUNDERSTORMS IN WHITE PINE AND NORTHEASTERN NYE COUNTIES FOR SATURDAY AND SUNDAY. PW VALUES IN THOSE REGIONS OVER 3/4 INCH FOR THE WEEKEND AND BEGIN TO PUSH FARTHER NORTH BY MONDAY AFTERNOON. WILL HAVE TO WATCH PLACEMENT OF VORT FEATURES AND MOVEMENT OF HIGH PRESSURE ALOFT TO GET A BETTER HANDLE ON WHERE MOISTURE BOUNDARIES WILL SETUP. MONDAY COULD SEE MOIST CONVECTION THROUGHOUT THE CWA AS MOISTURE FAIRLY WELL ROOTED WITH PW VALUES NEAR 3/4 INCH MOST LOCATIONS. MOISTURE BOUNDARY PUSHES EAST TUESDAY AS PATTERN BECOMES MORE PROGRESSIVE SHIFTING UPPER HIGH EAST AND ALLOWING U/L LOW OFF THE PAC NW COAST TO BEGIN TO DIG AND PRESS TOWARD THE OREGON COAST...MEANWHILE THERMAL GRADIENT BEGINS TO TIGHTEN. WILL HAVE TO WATCH WIND SPEEDS/FIRE WEATHER CONCERNS STARTING TUESDAY. GFS SHOWS THERMAL BOUNDARY STALLING NEAR THE SIERRAS WEDNESDAY UNTIL MAIN TROUGH COMES ASHORE THURSDAY MORNING PUSHING BOUNDARY INTO THE FORECAST AREA. SHOULD BE A BUSY MIDWEEK WEATHER PATTERN. RA && .AVIATION...TAFS AND TWEBS REFLECT EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:02 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 58 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.